Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Red blotches on arm,legs and upper torso
Sep 5, 2004

Hello, I am going on 20years with HIV+. When I was first dignosed I had a cd4 of 455. I did take AZT,DDI,DDC,3TC and D4T for up until 7years ago... I stop due to antiviral drug complication. My CD4 for the last 7 years have been fluctuating from 225 - 175... and my viral load 200 - 23,000. Just recently my cd4 drop to 147 and my viral load increase to 32,000. My doctor and negotiated that I will try a new regimine if my cd4 drop below 150 and viral goes over 50,000. I have another lab schedule for another couple of weeks. Meanwhile I woke up today with red blotches and small hives all over my arm,legs and torso.. Very little itch.. It started to go away and came back in 4 hours... I have an appt for dermo on the 14th of Sept... should I wait or try to get in sooner. Meanwhile I am taking benedryle and putting Hydrocortisone Cream. I was even thinking of rushing my blood lab... your feedback is so welcome at this time... This is a little nerve wrecking... I thought being an old timer with this illness I would at least be stronger... However, I do feel very bless to be around. thank you

Response from Dr. Young

Thanks for your post.

It's difficult for doctors to accurately diagnose skin problems without being able to see the lesions directly-- (for some like me, it's tough even if you're in my office). That said, having hives is suggestive of an allergic reaction. This could be to any number of things, but I'd first wonder about any new things you've been in contact with, such as shampoo, detergents and the like.

If you're not having fevers or shortness of breath with the rash, it'd be ok with me to use Benadryl (diphenhydramine) and topical hydrocortisone.

Certainly, if the symptoms get worse, you should contact your doctor. Hope this helps somewhat. BY



Previous
Prostratin available ?
Next
Documented Medical Indication for Insurance for Liposuction/Buffalo Hump

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement